Asymptotic expansions in time for rotating incompressible viscous fluids

Luan T. Hoang, Edriss S. Titi

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


We study the three-dimensional Navier–Stokes equations of rotating incompressible viscous fluids with periodic boundary conditions. The asymptotic expansions, as time goes to infinity, are derived in all Gevrey spaces for any Leray–Hopf weak solutions in terms of oscillating, exponentially decaying functions. The results are established for all non-zero rotation speeds, and for both cases with and without the zero spatial average of the solutions. Our method makes use of the Poincaré waves to rewrite the equations, and then implements the Gevrey norm techniques to deal with the resulting time-dependent bi-linear form. Special solutions are also found which form infinite dimensional invariant linear manifolds.

Original languageEnglish
Pages (from-to)109-137
Number of pages29
JournalAnnales de l'Institut Henri Poincare (C) Analyse Non Lineaire
Issue number1
StatePublished - Jan 1 2021


  • Asymptotic expansions
  • Long-time dynamics
  • Navier-Stokes equations
  • Rotating fluids


Dive into the research topics of 'Asymptotic expansions in time for rotating incompressible viscous fluids'. Together they form a unique fingerprint.

Cite this